Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS San Francisco Bay Area, CA

March 22, 20256 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Mar 22, 2025, 2:55 PM PDT for 6 counties in California. It took effect at Mar 23, 2025, 8:00 AM PDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 22, 2025, 2:55 PM PDT (21:55 UTC)
In effect from
Mar 23, 2025, 8:00 AM PDT
Expired
Mar 26, 2025, 11:00 AM PDT
In force
3 days
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WHUS46 KMTR 222155
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
255 PM PDT Sat Mar 22 2025

CAZ006-505-509-529-530-230600-
/O.NEW.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
255 PM PDT Sat Mar 22 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...A moderate period northwesterly swell will result in an
  increased risk for sneaker waves and rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

Never turn your back on the ocean!

&&

$$

Sarment
11 follow-up statements
461 
WHUS46 KMTR 230554
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1054 PM PDT Sat Mar 22 2025

CAZ006-505-509-529-530-231400-
/O.CON.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1054 PM PDT Sat Mar 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM PDT SUNDAY
THROUGH TUESDAY EVENING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. These waves can suddenly knock people off their feet
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry
  driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

Never turn your back on the ocean!

&&

$$
724 
WHUS46 KMTR 231334
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
634 AM PDT Sun Mar 23 2025

CAZ006-505-509-529-530-232145-
/O.CON.KMTR.BH.S.0007.250323T1500Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
634 AM PDT Sun Mar 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...8 AM PDT Sunday through 11 PM PDT Tuesday.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

Never turn your back on the ocean!

&&

$$
425 
WHUS46 KMTR 232109
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
209 PM PDT Sun Mar 23 2025

CAZ006-505-509-529-530-241300-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
209 PM PDT Sun Mar 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...Through 11 PM PDT Tuesday.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. These waves can suddenly knock people off their feet
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry
  driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

Never turn your back on the ocean!

&&

$$

Sarment
987 
WHUS46 KMTR 241209
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
509 AM PDT Mon Mar 24 2025

CAZ006-505-509-529-530-242300-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
509 AM PDT Mon Mar 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. These waves can suddenly knock people off their feet
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry
  driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
092 
WHUS46 KMTR 241954
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1254 PM PDT Mon Mar 24 2025

CAZ006-505-509-529-530-250530-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1254 PM PDT Mon Mar 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
099 
WHUS46 KMTR 250342
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
842 PM PDT Mon Mar 24 2025

CAZ006-505-509-529-530-251200-
/O.EXT.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
842 PM PDT Mon Mar 24 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
385 
WHUS46 KMTR 251111
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
411 AM PDT Tue Mar 25 2025

CAZ006-505-509-529-530-252300-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
411 AM PDT Tue Mar 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
976 
WHUS46 KMTR 251941
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1241 PM PDT Tue Mar 25 2025

CAZ006-505-509-529-530-260500-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1241 PM PDT Tue Mar 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast, Northern
  Monterey Bay and Southern Monterey Bay and Big Sur Coast.

* WHEN...Through Wednesday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. These waves can suddenly knock people off their feet
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry
  driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
771 
WHUS46 KMTR 260404
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
904 PM PDT Tue Mar 25 2025

CAZ006-505-509-529-530-261800-
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
904 PM PDT Tue Mar 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...A moderate period northwesterly swell will result in an 
  increased risk for sneaker waves and rip currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast.

* WHEN...Through Wednesday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
276 
WHUS46 KMTR 261034
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
334 AM PDT Wed Mar 26 2025

CAZ006-505-509-530-261845-
/O.NEW.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
334 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
FRIDAY...

* WHAT...For the Beach Hazards Statement, a moderate period
  northwesterly swell will result in an increased risk for sneaker
  waves and rip currents. For the High Surf Advisory, long period
  very high northwest swell will result in large breaking waves 
  between 25 to 30 feet on north and west facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast and Southern
  Monterey Bay and Big Sur Coast.

* WHEN...For the Beach Hazards Statement, until 11 AM PDT this 
  morning. For the High Surf Advisory, from 5 AM Thursday to 11 
  AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-261845-
/O.NEW.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
Northern Monterey Bay-
334 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the first Beach Hazards Statement, a moderate period
  northwesterly swell will result in an increased risk for sneaker
  waves and rip currents. For the second Beach Hazards Statement,
  long period high northwesterly swell will result in breaking 
  waves between 15 to 20 feet along favored break points.

* WHERE...Northern Monterey Bay.

* WHEN...For the first Beach Hazards Statement, until 11 AM PDT 
  this morning. For the second Beach Hazards Statement, from 
  late tonight through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
776 
WHUS46 KMTR 261734
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1034 AM PDT Wed Mar 26 2025

CAZ006-505-509-530-270500-
/O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
/O.CON.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1034 AM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
11 AM PDT FRIDAY...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS
MORNING...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 30 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 5 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-270500-
/O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
/O.CON.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/
Northern Monterey Bay-
1034 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS
MORNING...

* WHAT...Long period high northwesterly swell will result in
  breaking waves between 15 to 20 feet along favored break points.

* WHERE...Northern Monterey Bay.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry 
  driftwood logs and other debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 22, 1:06 PM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 22, 1:06 PM PDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
106 PM PDT Sat Mar 22 2025

...New SYNOPSIS, SHORT TERM, LONG TERM...

.SYNOPSIS...
Issued at 1202 PM PDT Sat Mar 22 2025

A warming trend begins Sunday, with temperatures climbing as much
as 20 degrees above normal from Monday - Tuesday. A weak
disturbance will bring cooler weather and some light rain later in
the week.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1202 PM PDT Sat Mar 22 2025

We were a little surprised by the Cazadareo S-band profiler this
morning, which showed rain reaching the ground around 10 AM - 12
PM. KMUX shows decent returns in Sonoma County, and the Santa Rosa
airport was reporting light rain as of 1153 AM. While there isn't
much support in the model guidance, this light rain makes sense
when considering the very high moisture discovered on the 12Z
sounding (0.98" PW), combined with the short wave trough
currently moving through the Bay Area. The radar shows this rain
is losing organization with decreasing latitude, but we will
probably still get some a few drops south of the Golden Gate and
in the East Bay this afternoon. Even the more organized rain in
the North Bay is more of a novelty, with very little, if any
accumulation expected. Through the afternoon and evening, the
trough will move inland. This will kick off a period of ridge
building that will last through Sunday. That means we'll have
decreasing cloud cover overnight and a beautiful, warm day on
Sunday. Albeit with some moderate wind along the coast.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1202 PM PDT Sat Mar 22 2025

By Monday morning, there's high confidence that the 850 mb
temperature will climb to around 15C, or roughly the 95th
percentile for this time of year. At the same time, the ridge axis
will move inland, allowing offshore winds to develop. The warm
air mass, combined with adiabatic heating from downslope flow,
could help some coastal sites challenge daily max temperature
records on Monday and Tuesday. Most areas are expected to be in
the upper 70s to mid 80s from Monday-Tuesday, and the forecast has
slowly been trending warmer. The SFO-WMC gradient is expected to
drop to around -5 mb, which will keep the offshore winds gentle.
In fact, the synoptic forcing may be overpowered by a sea breeze
in the afternoon, especially along the immediate coast. If you're
going to the beach, beware of the cold water (low to mid-50s),
sneaker wave risk, and don't forget to bring a light jacket, as
the sea breeze wind shift could bring a chill in the afternoon.
Overnight temperatures will drop into the upper 40s or low 50s, so
it's a good idea to open the windows at night for those without
air conditioning.

By Wednesday we will start to get some SW flow on the southern
periphery of a storm targeting the Pacific Northwest. This will be
followed by a fast-moving shortwave late Thursday or early Friday.
These disturbances will increase cloud cover, cool things off,
and bring some light rain and moderate wind to the Bay Area
through Thursday. In the extended range, the ensembles are
sticking to a potential atmospheric river which could stall and bring
significant rain from 3/31-4/2. Uncertainty remains high with
timing, intensity, targeted location, and impacts, but the trend
has added a bit of confidence that something notable will happen.
Be sure to stay tuned to the forecast as information will become
more clear as we get closer to the event.

&&

.AVIATION...
(18Z TAFS)
Issued at 1044 AM PDT Sat Mar 22 2025

Mixed bag of conditions today depending on where you are. A
transient shortwave trough is kicking off light showers and
increased cloudiness invof North Bay terminals. Added VCSH to
account for these light, brief showers. Bay Area terminals can
expect some increased cloudiness as this wave moves through as
well, but shower activity is less certain further south.
Currently expecting most terminals to clear to VFR this afternoon,
but still remain under mixed skies with mid/high level clouds.
Conditions look to improve overnight with a drying trend and skies
clearing out.

Vicinity of SFO...MVFR cigs this morning will likely give way to
VFR mixed skies this afternoon, but the degree of impact from the
aforementioned trough is uncertain. Very slight chance that KSFO
holds on the MVFR cigs through the 20Z hour. Will continue to
monitor for adjustments and the need for VCSH. Some patchy cigs
building back in tonight with high confidence of VFR through much
of Sunday.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Mostly clear conditions today as VFR
prevails through this evening. Not expecting the aforementioned
showers to make it this far south. However, there is a better
chance for MVFR/IFR cigs invof Monterey Bay overnight tonight into
Sunday morning.

&&

.MARINE...
(Today through Thursday)
Issued at 1044 AM PDT Sat Mar 22 2025

The gradient between subtropical high pressure over the NE Pacific
and low pressure near the CA/AZ border is supporting a fresh NW
breeze in the southern waters and a gentle NW breeze in the
northern waters. As this gradient tightens over the next 24 hours,
the fresh breeze will expand throughout the coastal waters and
persist through Monday. Moderate seas will build to very rough by
Thursday due westerly swell from a strong offshore gale.

&&

.BEACHES...
Issued at 450 AM PDT Sat Mar 22 2025

Long period swell will arrive as early as Sunday morning,
bringing an increased risk for sneaker waves through Tuesday.
While the swell height will remain moderate (below 10 feet), the
dominant period will exceed 15 seconds from the NW. These
conditions make sneaker waves more likely. Sneaker waves get their
name because the unexpectedly run farther up the beach than
normal. With warm weather and good surfing conditions, the
exposure to this hazard will likely be higher than normal with
more people expected at the beach. The most important thing is to
be aware of this hazard and to never turn your back on the ocean.

&&

.CLIMATE...
Issued at 410 PM PDT Fri Mar 21 2025

Record high temperatures at the long term stations for March 24th
and 25th.

Station          March 24th          March 25th

Santa Rosa       91F in 1926         88F in 1952
Kentfield        88F in 1926         84F in 1997, 1930
Napa             86F in 1926         85F in 1988, 1970
Richmond         78F in 1951         83F in 1952
Livermore        82F in 2022, 2014   82F in 1997
San Francisco    82F in 1926         83F in 1952
SFO Airport      78F in 1970         85F in 1952
Redwood City     83F in 1970         84F in 1952
Half Moon Bay    73F in 1941         72F in 1969, 1947
Oakland downtown 75F in 1997         80F in 1988
San Jose         84F in 1926         84F in 1930
Salinas Airport  84F in 1951         85F in 1988
King City        87F in 1951         87F in 1988, 1930

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 9 PM PDT this evening for Mry Bay-
     Pigeon Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-
     Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory until 3 AM PDT Sunday for Pt Pinos to Pt
     Piedras Blancas 0-10 nm.

     Small Craft Advisory from 9 PM this evening to 9 AM PDT Sunday
     for Pt Arena to Pt Reyes 10-60 NM.

&&

SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...Behringer
MARINE...Flynn

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:43 PM PDTSmall Craft AdvisoryMTR30 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.